MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939706JPNXS1
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being submitted based on the device evaluation findings which presents coating removal.As received, the specimen consisted of one-1 each safari2 jpn 275cm x sml; returned reloaded into the proximal aspect of the dispenser assembly, and double-bagged in "zip-lock" style poly biohazard pouches.The original packaging pouch was not returned with the specimen device.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented crushed/stretched/offset coil wraps 0.25 to 2.60cm from the distal tip with scraped/removed ptfe coating 0.60 to 0.85cm and 2.20 to 2.80cm from the distal tip.The specimen also presented several large radius bends scattered over the length of the device and deposits of dried blood-like material on and near the proximal end joint.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu), operational instructions: inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.Instructions for use: ensure a catheter is properly placed in the ventricle or other intended treatment area.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.As indicated in the dfu warnings: prior to use, inspect for damage.If damaged, do not use.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.The crush nature of the coil damage suggests something was dropped on the distal curve region of the specimen wire.The original packaging pouch was not returned with the specimen device to aid in determining if the damage presented was caused before or after removal from the pouch.It was noted in supplemental information that the damage occurred prior to patient contact; however, the exact timing cannot be determined.At this time, it is not possible to assign a definitive root cause for the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Per cnf, it was reported that: there was an abnormality at the shape of the tip, and a new guide wire was used.Nothing in particular.Supplemental information provided: device/procedure outcome: unable to use device - attempted.Procedure completed.Different device used (same model).Shaping? no.Additional information received from distributor via email on march 22, 2022: no patient information as it occurred with no patient involvement.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
MDR Report Key13888857
Report Number2126666-2022-00016
Device Sequence Number1404048
Product Code DQX
UDI-Device Identifier10816349012331
UDI-Public10816349012331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model NumberH74939706JPNXS1
Device Catalogue Number39706JPNXS
Device Lot Number6618378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown